Thunderstorm Wind, Pike
- When
- November 24, 1:36 PM CST
- Where
- Pike County, (Mcb)lewis Fld McCom
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 31.180, -90.470
A wind gust of 60 mph was measured.
Isolated strong to severe thunderstorms impacted areas of southwest Mississippi in association with a strong cold front moving through the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LIX wrote it up.
Isolated strong to severe thunderstorms impacted areas of southwest Mississippi in association with a strong cold front moving through the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Nov 24, 6:04 AM CST, 7 hours 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 604 AM CST MON NOV 24 2008 .AVIATION... MVFR CONDITIONS ARE EXPECTED TO DEVELOP AS SHOWERS MOVE INTO THE AREA TODAY AHEAD OF THE COLD FRONTAL PASSAGE THIS AFTERNOON/EVENING. THE BEST CHANCES FOR THUNDERSTORMS WILL BE DURING THE AFTERNOON HOURS. CLEARING IS EXPECTED TONIGHT WITH LIGHT WINDS AT MCB...BTR...GPT. WINDS MAY STAY UP AROUND 10 KNOTS OFF THE LAKE AT MSY. 25 && .PREV DISCUSSION... /ISSUED 409 AM CST MON NOV 24 2008/ SHORT TERM... STRONG DYNAMIC COLD FRONT WILL MOVE THROUGH THE REGION TODAY. STRONG TS SHOULD ERRUPT ACROSS ARKANSAS INTO KENTUCKY WHILE A DISTINCT LINE OF SH/TS WILL BEGIN TO DEVELOP FROM THE GULF INTO THE UPPER TX COAST LEADING INTO THE AREA OF SEVERE TS OVER ARK. THE WEAKER LINE OF SH/TS SHOULD EVOLVE THROUGH THE MORNING AS SOME STRONG MID AND UPPER SUPPORT BEGINS TO SWING DOWN INTO THE AREA BY LATE MORNING. THERE WILL STILL BE THE POSSIBILITY OF AN ISOLATED STRONG OR SEVERE TS FOR MOST AREAS BUT THE BEST AREAS FOR A SEVERE TS TO OCCUR WILL BE FOUND IS FROM BATON ROUGE TO GULFPORT. THIS IS WHERE AN ABUNDANCE OF DEEP MOISTURE AND HEATING WILL BE ADVECTED INLAND...NOT FROM SUNLIGHT BUT FROM THE GULF. THIS SHOULD HELP THINGS GET GOIND OVER THE SOUTHERN HALF OF THE AREA THIS MORNING. ELSEWHERE THERE WILL STILL BE ROOM FOR AN ISOLATED STRONG OR SEVERE BUT AREAS NORTH OF THE LINE WILL NEE SOME HEATING TO GET A PRIMED ATMOS. AREAS WELL NORTH OF OURS WILL HAVE PLENTY OF DYNAMIC LIFT AND WILL NEED LITTLE HEATING TO GET THINGS STARTED. WILL MENTION THE AREA OF BEST CHANCE OF SEEING ANY STRONG OR SEVERE TS BUT WILL SIMPLY GO WITH SLIGTH RISK FOR ALL LOCATIONS. STRONG CAA AND DAA WILL BE MET WITH A QUICK RETURN FLOW WITHIN ABOUT 36 HOURS SENDING US THROUGH A ROLLER COASTER RIDE OF TEMPS. THE NEXT FRONT WILL MOVE IN BY THE END OF THE WEEK. A SFC LOW IS EXPECTED TO DEVELOP ALONG THE SOUTHERN END CAUSING THE SYSTEM TO SLOW SOMEWHAT BEFORE KICKING OUT SAT MORNING. LONG TERM... SOME FAST MOVING CLIPPER TYPE SYSTEMS LOOK TO MOVE THROUGH THE CENTRAL PART OF THE COUNTRY BY THE START OF NEXT WEEK WITH NO REAL AFFECT ON OUR WEATHER UNTIL MID WEEK. MARINE... GENERALLY MODERATE ONSHORE FLOW WILL CONTINUE UNTIL FRONTAL PASSAGE MONDAY EVENING. A SMALL CRAFT ADVISORY IS LIKELY TO BE REQUIRED IN THE GULF COASTAL WATERS AS WINDS RISE TO 20 TO 25 KNOTS...AND MAY BE REQUIRED IN LAKES PONTCHARTRAIN AND MAUREPAS AS WINDS APPROACH 20 KNOTS. WINDS SHOULD SUBSIDE AND BEGIN TO BECOME ONSHORE AGAIN MIDWEEK...WITH IN INCREASE IN WINDS ON FRIDAY AHEAD OF THE NEXT FRONTAL SYSTEM. 25 && .PRELIMINARY POINT TEMPS/POPS... MCB 69 41 67 34 / 80 10 0 0 BTR 72 43 68 37 / 80 10 0 0 MSY 73 50 66 43 / 80 30 0 0 GPT 71 44 68 35 / 80 40 0 0 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1246 PM CST MON NOV 24 2008 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-250000- PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM- PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE- ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS- LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES- LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE- POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST- ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE- UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL- WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1246 PM CST MON NOV 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE FROM MID-AFTERNOON INTO THE EARLY EVENING HOURS...AS A STRONG COLD FRONT PASSES THROUGH THE AREA. THESE THUNDERSTORMS WILL FIRST IMPACT THE BATON ROUGE AREA BETWEEN 1 AND 3 PM...BEFORE SPREADING EASTWARD TOWARD THE NEW ORLEANS REGION AFTER 3PM. THE ACTIVITY IS EXPECTED TO CLEAR THE MISSISSIPPI COAST EARLY THIS EVENING. THE PRIMARY THREAT FROM THESE STRONGER THUNDERSTORMS WOULD BE FREQUENT LIGHTNING STRIKES...STRONG WIND GUSTS UP TO 40 MPH...AND BRIEF HEAVY DOWNPOURS. MARINE... A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL OF THE COASTAL WATERS EXCLUDING THE TIDAL LAKES FOR TONIGHT. NORTHWEST WINDS AROUND 25 KNOTS ARE EXPECTED TO DEVELOP BEHIND A COLD FRONT THAT SHOULD MOVE THROUGH THE COASTAL WATERS LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LOW PRESSURE AND A SECOND COLD FRONT WILL MOVE THROUGH THE AREA FRIDAY. THUNDERSTORMS ARE EXPECTED IN ADVANCE OF THIS SYSTEM AS WELL. LATER FORECASTS WILL REFINE THE DETAILS ON THE TIMING AND STRENGTH OF THIS SYSTEM...AND WHETHER IT WILL BE CAPABLE OF PRODUCING SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 32
The national radar mosaic for the moment the first event began.
3 thunderstorm wind. Local standard time, as filed.
A wind gust of 60 mph was measured.
Thunderstorm winds blew down several trees in the southern portion of Pike County.
Thunderstorm winds blew down trees along Airport Road and knocked power lines down across Highway 583.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2008Every state in 2008This day in weather historyWarnings in Mississippi, November 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 141984, 141985, 141987.